question-icon

What causes fluctuations in blood pressure during pregnancy?

default
Posted on Sat, 28 May 2016
Question: Hello doc, I m currently in my 23 rd week of pregnancy, having bp 160/90 for last couple of days, though it is flactuating from 140/80 to high 160/95, doc prescribed me alpha dopa 500 for thrice a day, but the bp is at same and flactuating, I have done blood test for kidney and liver, no thioridazine or blood sugar, no protein in urine , now what is the reason for this flactuating bp ?
doctor
Answered by Dr. Manisha Jain (1 hour later)
Brief Answer:
Tablet labetalol also needed

Detailed Answer:
Hello dear, thanks for trusting health care magic.
I understand your anxiety about the issue.
It is common to have fluctuations of blood pressure in various time of the day and even on various days and is more common in early onset hypertension of pregnancy.
Alphadopa takes 5-7 days to show its effect on blood pressure and it has a mild effect on blood pressure but in my opinion you need to add tablet labetalol after consulting your gynaecologist for proper control of blood pressure.
Along with this you should restrict salt intake and avoid excessive calories which can contribute to blood pressure.
Visit your gynaecologist and discuss about addition of labetalol.
Take care
Regards
Dr Manisha Jain
Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
Answered by
Dr.
Dr. Manisha Jain

OBGYN

Practicing since :2007

Answered : 5136 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes fluctuations in blood pressure during pregnancy?

Brief Answer: Tablet labetalol also needed Detailed Answer: Hello dear, thanks for trusting health care magic. I understand your anxiety about the issue. It is common to have fluctuations of blood pressure in various time of the day and even on various days and is more common in early onset hypertension of pregnancy. Alphadopa takes 5-7 days to show its effect on blood pressure and it has a mild effect on blood pressure but in my opinion you need to add tablet labetalol after consulting your gynaecologist for proper control of blood pressure. Along with this you should restrict salt intake and avoid excessive calories which can contribute to blood pressure. Visit your gynaecologist and discuss about addition of labetalol. Take care Regards Dr Manisha Jain